Mississippi, 2005

Funnel Cloud in Mississippi, June 6, 2005

June 6, 2005 · NWS LIX · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 6, 2:20 AM CST, 9 hours 15 minutes earlier.

Area forecast discussion, Jun 6, 2:20 AM CST, 9 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
320 AM CDT MON JUN 6 2005

.DISCUSSION...GENERALLY WET PATTERN SETTING UP FOR TODAY AS MINOR
TROUGHING ALOFT ALLOWS SUBTLE DISTURBANCES TO MOVE ACROSS THE
REGION. THIS TREND HAS ALREADY IMPACTED MUCH OF THE AREA YESTERDAY
EVENING AND SEE LITTLE DEVIANCE FROM THE ONGOING PATTERN. AMPLE
MOISTURE AND INSTABILITY IN PLACE SHOULD ASSIST THE THUNDERSTORM
DEVELOPMENT AND WITH LITTLE IN THE WAY OF TRANSPORT FLOW...SOME OF
THE STORMS MAY PRODUCE PERIODS OF HEAVY RAINFALL LATER TODAY AND
THIS EVENING. OVERALL PATTERN CONTINUES INTO TUESDAY AS A GENERAL
WEAKNESS ALOFT PERSISTS OVER THE REGION WHILE THE BERMUDA HIGH
REMAINS ANCHORED AT THE SURFACE. PAST TUESDAY...THE GFS DOES NOT
INDICATE MUCH CHANGE IN THE WEAKNESS ALOFT WITH MINOR DISTURBANCES
CONTINUING TO MOVE WEST TO EAST WITHIN THE LIGHT FLOW PATTERN. AT
THE SURFACE...HIGH PRESSURE CONTINUES TO USHER WARM AND HUMID AIR
INTO THE LOWER MISSISSIPPI VALLEY. SOME DISORGANIZED ENERGY AND
MOISTURE IN THE CARIBBEAN MAY ALSO TRY TO WORK ITS WAY NORTHWARD
BY THE WEEKEND PERIOD WHICH MAY HAVE SOME IMPACT ON THE WEATHER
PATTERN GETTING INTO NEXT WEEK.
&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  88  70  87  71 /  60  40  50  30
BTR  88  72  87  72 /  60  40  50  30
MSY  88  75  87  74 /  60  40  50  30
GPT  87  74  86  73 /  60  40  50  30
&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.
&&

09
Hazardous weather outlook, Jun 6, 10:00 AM CST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT MON JUN 6 2005

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-071100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA-
ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
WILKINSON-
1100 AM CDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK
AREA THIS AFTERNOON AND TONIGHT. IN ADDITION TO FREQUENT LIGHTNING...
A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS
OF RAIN...GUSTY WINDS AND SMALL HAIL. ORGANIZED SEVERE THUNDERSTORM
DEVELOPMENT...HOWEVER...IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED
EACH DAY. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH
SUNDAY ALTHOUGH A FEW STORMS MAY BRIEFLY PULSE TO SEVERE LEVELS.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

In the hours before

Special weather statement, Jun 6, 10:30 AM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1130 AM CDT MON JUN 6 2005

LAZ040-MSZ080-061730-
HANCOCK-ST TAMMANY-
1130 AM CDT MON JUN 6 2005

...STRONG THUNDERSTORMS ERUPTING ACROSS THE LOWER PEARL RIVER
VALLEY...

AT 1126 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRENGTHENING THUNDERSTORMS FROM THE NORTH SHORE OF LAKE
PONTCHARTRAIN NEAR EDEN ISLE TO THE RIGOLETS AND JUST SOUTH OF
PEARLINGTON. ADDITIONAL THUNDERSTORMS IN WESTERN HANCOCK COUNTY WERE
GETTING READY TO MERGE AND BECOME STRONG NEAR STENNIS SPACE CENTER.
MOVEMENT WAS NORTH AND NORTHEAST AT 5 TO 10 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
EDEN ISLE...SLIDELL...PEARLINGTON...WAVELAND...AND KILN THROUGH 1230
PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 30 TO 40 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

22
Special weather statement, Jun 6, 11:11 AM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1211 PM CDT MON JUN 6 2005

LAZ060>064-061815-
ORLEANS-ST CHARLES-UPPER JEFFERSON-UPPER PLAQUEMINES-
UPPER ST BERNARD-
1211 PM CDT MON JUN 6 2005

...STRONG THUNDERSTORMS MOVING ACROSS THE NEW ORLEANS METROPOLITAN
AREA...

AT 1206 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS PORTIONS OF
METROPOLITAN NEW ORLEANS...FROM DES ALLEMANDS TO EAST OF BOUTTE IN
ST CHARLES PARISH...AND NEAR HARVEY...GRETNA...AND THE MISSISSIPPI
RIVER. MOVEMENT WAS NORTHEAST AT 5 TO 10 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
EAST BANK AND WEST BANK JEFFERSON PARISH...ALGIERS...CHALMETTE...
AND EAST BANK NEW ORLEANS NEAR THE RIVER FROM THE FRENCH QUARTER
TO THE INDUSTRIAL CANAL THROUGH 115 PM.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 30 TO 40 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

22

The radar

The Mobile radar (KMOB), 44 km away, was scanning. The volume nearest the first event began at 17:34 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Jackson

When
June 6, 11:35 AM CST
Where
Jackson County, 10 mi SW of Vancleave
Reported by
LAW ENFORCEMENT
Coordinates
30.463, -88.623 (the zone’s center; the record gives no point)

A funnel cloud was reported north of Interstate 10 and west of Highway 57.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460412.